| Model Number |
LA6JR40SH |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Deformation (2976); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/30/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
An attempt was made to use one 6f launcher guide catheter during a procedure.There were no abnormalities in the anatomy.There was no damage noted to the packaging.Resistance was not noted when removing the device from the packaging.There was no resistance noted when inserting the catheter.Extreme force was used when inserting and during attempted removal of the catheter.The launcher was inserted into the right femoral artery without any problems.It was reported that, immediately after the launcher catheter was brought into the aortic arch, when trying to intubate the launcher into the ostium, the launcher twisted off after only slight rotation of the catheter.The launcher could not be turned back and could no longer be intubated with the wire.The launcher could not be moved at all, even with a lot of force and pull.There was a risk the launcher would tear off.The entire launcher had to be removed with the sheath lying down.It was possible to recover the entire launcher together with the introducer.The issue with the launcher occurred before intervention at the vessel.The launcher seemed much softer than usual.There was no kinking noted to the catheter.New sheaths had to be created on the other side, and a new medtronic catheter was used.It was possible to prevent damage to the patient through a lot of extra effort.The patient was discharged.
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.The device was returned loaded in the non-medtronic introducer.The launcher shaft was flattened and twisted with tortional kinks and exposed braiding approximately 40 cm distal to the strain relief.The twisted section was also flattened, and it was observed from tactile test that because of the flattening the material was pliable.The catheter measurements were within specification.No other damage was noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.